Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 242, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 8, 2004, 4:33 PM CDT for Sabine County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2004, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 8, 2004, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:00 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 8, 2:00 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...COR LFK PRELIM TEMPS NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT TUE JUN 8 2004 .DISCUSSION... RADAR SHOWS A LARGE AREA OF SHOWERS AND STRONG THUNDERSTORMS IN SOUTH TEXAS...TRACKING NORTHWARD INTO THE NORTHEAST TEXAS. MODELS CONTINUE TO SHOW AN UPPER RIDGE MEANDERING OVER THE NORTHERN GULF AND SOUTHEASTERN STATES THROUGH THURSDAY. THIS FEATURE BEGINS TO BREAK DOWN THURSDAY AFTERNOON...THUS ALLOWING A TROUGH TO SWING THROUGH THE AREA ON FRIDAY AND RETURNING DRIER AIR FOR THE WEEKEND. MODELS HOLD DEEP MOISTURE ACROSS THE AREA THROUGH THE END OF THE WORK WEEK...HOWEVER THE BETTER RAIN CHANCES WILL REMAIN ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...AS UPPER LEVEL DISTURBANCES TRACK UP THE WESTERN EDGE OF THE RIDGE. OUR FLOOD WATCH WILL BE EXPANDED TO INCLUDE THE LUFKIN...NACOGDOCHES AREA OF TEXAS...SOUTHEAST OKLAHOMA...AND EXTREME SOUTHWEST ARKANSAS. GUIDANCE IS IN MUCH BETTER AGREEMENT WITH TEMPS THIS RUN...HOWEVER MAX TEMPS WILL STILL BE TRICKY DUE TO RAIN AND CLOUD COVER. GFS WILL BE MY GUIDE ON TEMPS AND POPS...SINCE ITS THE ONLY ONE GIVING SIGNIFICANT RAIN CHANCES. ELEVEN && .PRELIMINARY POINT TEMPS/POPS... SHV 71 86 73 88 / 70 60 50 50 MLU 72 89 73 90 / 50 50 50 50 TXK 71 83 72 86 / 80 80 50 50 TYR 72 82 73 86 / + 80 50 50 LFK 72 86 73 88 / + 80 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH THROUGH TOMORROW...ARZ050-051-059-070. LA...NONE. OK...FLOOD WATCH THROUGH TOMORROW...OKZ077. TX...FLOOD WATCH THROUGH TOMORROW FOR ALL OF NORTHEAST TEXAS. &&
Hazardous weather outlook, Jun 8, 6:00 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT TUE JUN 8 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL DEVELOP AND CONTINUE OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND PARTS OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TODAY...WITH MORE ISOLATED THUNDERSTORMS OVER NORTH CENTRAL LOUISIANA...AND INTO SOUTH CENTRAL ARKANSAS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING HIGH WIND GUSTS AND HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...ALONG WITH LOCALLY HEAVY RAINFALL OVER NORTHEAST TEXAS TODAY...AND FROM NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS TONIGHT. OVER NORTHEAST TEXAS FLASH FLOODING WILL BE A CONCERN SINCE RECENT HEAVY RAINFALL HAD INCREASED SOIL MOISTURE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE FOUR STATE REGION INTO THE LATE PART OF THE WEEK...POSSIBLY TAPERING OFF BY FRIDAY TO MORE OF A SCATTERED MAINLY AFTERNOON AND EARLY EVENING RAIN CHANCE. DEPENDING ON WHERE HEAVY RAINFALL OCCURS INTO MID AND LATE WEEK...THE POTENTIAL FOR FLOODING AND FLASH FLOODING WILL BE HIGH...FOR EAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT. 03
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.